MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET W/SPLIT SEPTUM; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET W/SPLIT SEPTUM; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Model Number 03-2621-5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius customer service that a combi set blood leak occurred during a patient¿s hemodialysis (hd) treatment.Additional information was obtained through follow-up.Immediately after the patient was put on the machine for hd treatment, the nurse observed blood dripping from the heparin line red ¿t¿ connection.There were no machine alarms.The patient was dialyzing on a fresenius 2008t hd machine and utilizing an elisio dialyzer.There were no visible defects noted on the bloodline during the pre-treatment inspection.It was also confirmed that there was no leaking during the priming.The patient¿s blood loss was minimal; their estimated blood loss (ebl) was 2 ml.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was reported to be available for manufacturer evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.A visual inspection revealed that the heparin line had separated from the red ¿t¿ connector on the bloodline.No solvent was found in the connector port or on the end of the heparin line tubing.The heparin line and the red ¿t¿ connector were dimensionally inspected and found to be within the acceptable tolerance.This kind of failure can be attributed to improper assembly by the operator in the assembly line by failing to follow the work instruction and not applying solvent correctly in the components during the manufacturing process.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.Based on the sample evaluation, the reported event has been confirmed.

Brand Name
CUSTOM COMBI SET W/SPLIT SEPTUM
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
1100 e, military hwy, suite c
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15569870
Report Number0008030665-2022-01175
Device Sequence Number14199167
Product Code FJK
UDI-Device Identifier00840861100224
UDI-Public00840861100224
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number03-2621-5
Device Catalogue Number03-2621-5
Device Lot Number22ER01001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE
Patient Age63 YR
Patient SexFemale
Patient Weight69 KG